I am a 48 yr old male, for the last four months (since ingesting 2X L- Tryptophan tablets) I have suffered severe symptoms.At first I developed an allergic reaction to many foods, which caused dizziness, confusion, disorientation, panic attacks, painful gut, leg cramps and joint pain. Psychologically I have been on a rollercoaster, going from feeling normal at times to rather severe anxiety (felt predominately in the stomach area), weeping episodes, and a strange feeling of being disconnected from life. Sounds can be very disturbing when I am having severe symptoms. I have also had what feels like seizures in the brain. I have a constant feeling of a lump in my lower throat. At first I had an abundance of energy, could swim non stop (70 lths) without even feeling tired. Now I have next to no energy, though constantly feel on edge. My base temperature in the morning is generally a bit on the low side, and I have developed continuing myalgias, joint pains, stomach aches, gritty eyes, I have lost the outer part of my eyebrows and some of my hair, my feet are constantly cold to the point of being painful, leg cramps, upper back ache, sometimes quite shaky. I have lost around 12 Kgs in weight, and continue to have problems eating (protein and carbohydrates are a disaster) I visited a Dr. who thought I was hypothyroid, and placed me on T3 supplemenatation, but this made me worse, had severe depression for two days after taking one tablet. He then placed me on Porcine, which I believe has the full spectrum of thyroid hormones, but again, even on a small amount I had a bad reaction. My blood pressure is wild. At times it is high (up to 160/110) At other times it can drop low (95/60) My pulse is high generally, can be anywhere from 85 to 105, although at other times can settle back to a more normal range. I had a thyroid test which came back normal, although TSH 3 gen was the low side of normal at 0.58 (lab range 0.34 to 5.60) I am aware of EMS, which is a syndrome possible from L-Tryptophan ingestion, but it seems it is unlikely after only two tablets, although not impossible. I am also looking into that. Years prior to this I had severe chronic fatigue following grandular fevere, which pesrsisted for almost a decade, same feeling of lump in throat, my nails are all lined and pitted, have been for years, athough have gotten worse and the soles of my feet and fatty parts of my hands are now turning yellowish. Any ideas or suggestions would be greatly appreciated.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.